Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 145, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2013, 1:09 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 1:09 PM MST (20:09 UTC)
- Expired
- Aug 22, 2013, 3:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WGUS55 KVEF 222009 FFWVEF AZC015-222215- /O.NEW.KVEF.FF.W.0145.130822T2009Z-130822T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 109 PM MST THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 315 PM MST. * AT 104 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR VALENTINE...OR 25 MILES NORTHEAST OF KINGMAN...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... VALENTINE AND LOCATIONS ALONG ROUTE 66 NEAR VALENTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3554 11369 3546 11357 3533 11365 3538 11377 $$ SC
3 follow-up statements
940 WGUS75 KVEF 222024 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 124 PM MST THU AUG 22 2013 AZC015-222215- /O.CON.KVEF.FF.W.0145.000000T0000Z-130822T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 124 PM MST THU AUG 22 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR CENTRAL MOHAVE COUNTY... AT 118 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR VALENTINE...OR 28 MILES NORTHEAST OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... VALENTINE AND ROUTE 66 FROM BETWEEN MILE MARKERS 77 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3554 11369 3546 11357 3533 11365 3538 11377 $$ SC
033 WGUS75 KVEF 222112 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM MST THU AUG 22 2013 AZC015-222215- /O.CON.KVEF.FF.W.0145.000000T0000Z-130822T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 212 PM MST THU AUG 22 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR CENTRAL MOHAVE COUNTY... AT 203 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAS ENDED ALONG ROUTE 66 IN THE VICINITY OF VALENTINE. HOWEVER...RUNOFF WILL CONTINUE ACROSS THE AREA AND THE FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH 315 MST. LOCATIONS IMPACTED INCLUDE... VALENTINE AND ROUTE 66 FROM MILE MARKERS 77 TO 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES... AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3554 11369 3546 11357 3533 11365 3538 11377 $$ SC
075 WGUS75 KVEF 222207 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM MST THU AUG 22 2013 AZC015-222215- /O.EXP.KVEF.FF.W.0145.000000T0000Z-130822T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 307 PM MST THU AUG 22 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR CENTRAL MOHAVE COUNTY... THE THUNDERSTORMS NEAR VALENTINE HAVE DIMINISHED AND THE THREAT OF ADDITIONAL FLASH FLOODING HAS ENDED. THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL BE ALLOWED TO EXPIRE AT 315 PM MST. LAT...LON 3554 11369 3546 11357 3533 11365 3538 11377 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:00 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 10:00 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU AUG 22 2013 .SYNOPSIS...DRIER AIR WILL CONTINUE FILTERING IN FROM THE SOUTHWEST TODAY...CONFINING THUNDERSTORM CHANCES MAINLY TO MOHAVE COUNTY. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AND SPREAD BACK INTO THE REGION OVER THE WEEKEND...AND A SIGNIFICANT RAIN EVENT IS POSSIBLE SUNDAY AND MONDAY. TEMPERATURES WILL BE NEAR NORMAL THROUGH SATURDAY...AND COULD BE WELL BELOW NORMAL SUNDAY AND MONDAY IF THE SIGNIFICANT RAIN EVENT OCCURS. && .UPDATE...FORECAST FOR TODAY IS PRETTY MUCH ON TRACK. HOWEVER...THE 12Z MODELS ARE SHOWING MORE MOISTURE/INSTABILITY OVER EASTERN SAN BERNARDINO COUNTY AND I PLAN AN UPDATE TO ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THAT AREA AND TO INCREASE CLOUD COVER OVER MOHAVE COUNTY WHERE SATELLITE SHOWS QUITE A BIT OF CLOUD COVER AT THIS TIME. -HARRISON- && .PREV DISCUSSION... 335 AM PDT THU AUG 22 2013 .SHORT TERM...TODAY THROUGH FRIDAY...AS OF 1000Z RADAR LOOPS SHOWED A FEW WEAK RETURNS MOVING NORTH ACROSS THE EASTERN HALF OF THE CWA. MOST OF THESE RETURNS ARE LIKELY VIRGA SHOWERS...BUT A FEW SPRINKLES MAY BE REACHING THE SURFACE. THESE SHOWERS SHOULD TAPER OFF WHILE MOVING NORTH BEFORE SUNRISE. OVERALL LITTLE CHANGE TO THE FORECAST THROUGH FRIDAY. THE UPPER LEVEL LOW THAT HAS BEEN SPINNING OFF THE CALIFORNIA COAST THE LAST FEW DAYS WILL LIFT INTO NORTHERN CALIFORNIA AND OREGON TODAY. MEANWHILE...DRIER AIR CONTINUES TO FILTER INTO THE REGION FROM THE SOUTHWEST WHILE MOISTURE LINGERS IN SOUTHERLY FLOW OVER MOHAVE COUNTY. MOST OF THE SHOWER/THUNDERSTORM ACTIVITY TODAY SHOULD BE CONFINED TO MOHAVE COUNTY...HOWEVER IT LOOKS LIKE JUST ENOUGH MOISTURE WILL BE AROUND TO AT LEAST HAVE A MENTION OF POPS IN THE HIGHER TERRAIN OF CLARK AND LINCOLN COUNTY...THUS HAVE ADDED THEM IN. ANY STORMS IN THESE AREAS WILL LIKELY BE SHORT LIVED. MOST CONVECTION SHOULD TAPER OFF QUICKLY AROUND SUNSET THIS EVENING. A SIMILAR SETUP IN STORE FOR FRIDAY WITH MOST CONVECTION LIMITED TO MOHAVE COUNTY ONCE AGAIN. TEMPERATURES ARE EXPECTED TO DROP A DEGREE OR TWO TODAY AND THEN AGAIN FRIDAY. && .LONG TERM...SATURDAY THROUGH WEDNESDAY...CONFIDENCE CONTINUES TO STEADILY INCREASE IN A SIGNIFICANT MOISTURE INFLUX LATE SATURDAY AND SUNDAY AS MEDIUM RANGE MODELS REMAIN CONSISTENT AT BRINGING A TROPICAL CYCLONE UP THE WEST COAST OF THE BAJA PENINSULA THIS WEEKEND. RECENT SATELLITE LOOPS SHOW INCREASING TROPICAL CONVECTION ABOUT 500 MILES SOUTH OF CABO SAN LUCAS AND THE AFOREMENTIONED CYCLONE IS EXPECTED TO ORIGINATE FROM THIS GENERAL AREA NEAR 17N/110W. THE SYSTEM IS FORECAST TO DISSIPATE AFTER REACHING THE COLDER WATERS NORTH OF THE BAJA SPUR LATE SUNDAY INTO MONDAY. HOWEVER...THIS PATTERN HAS A HIGH PROBABILITY OF INDUCING A DEEP SURGE OF MOISTURE FROM THE GULF OF CALIFORNIA UP THE LOWER COLORADO RIVER REGION AND INTO THE TRISTATE AREA. IN ADDITION...THE SOUTHERLY FLOW BETWEEN A PACIFIC NORTHWEST TROUGH AND CENTRAL PLAINS HIGH WILL PULL OUR WAY THE SUBSTANTIAL MID AND HIGH LEVEL TROPICAL MOISTURE THAT ACCOMPANIES THE SYSTEM. IF THIS SCENARIO COMES TOGETHER AS FORECAST...THIS WOULD BE THE DEEPEST AND MOST WIDESPREAD MOISTURE INFLUX INTO OUR REGION SO FAR THIS MONSOON SEASON. PWAT VALUES OF 2 INCHES PLUS ARE FORECAST FROM CLARK COUNTY SOUTHWARD BY SUNDAY AFTERNOON. ALTHOUGH MODEL QPF FORECASTS ARE QUITE HIGH AND WIDESPREAD SATURDAY NIGHT THROUGH SUNDAY NIGHT...1-3 INCHES ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA...IT IS TOO EARLY TO LATCH ONTO SPECIFIC AMOUNTS AND TARGETED AREAS WITH ANY CONFIDENCE YET. THE CLOUD COVER IS GOING TO LIMIT SURFACE HEATING SUNDAY SO DYNAMIC SUPPORT WILL BE NEEDED TO INITIATE CONVECTION. A JET STREAK LIFTING UP THROUGH SOUTHERN NEVADA AND THE STRONG CONVERGENT FLOW SATURDAY NIGHT AND SUNDAY MAY BE ENOUGH TO PRODUCE SUFFICIENT UPWARD FORCING. THE AIRMASS WILL BE UNSTABLE ENOUGH THAT IT SHOULD NOT MUCH TO GENERATE SHOWERS AND THUNDERSTORMS THOUGH VARIOUS UPPER LEVEL DISTURBANCES THAT THE GFS DEPICTS WILL ALSO HELP. POPS WERE INCREASED ANOTHER 10-20 PERCENT SUNDAY AND MONDAY AND TEMPERATURES WERE LOWERED IN LINE WITH THE LATEST GFS GUIDANCE. ONCE THE MOISTURE ARRIVES...IT SHOULD LINGER THROUGH WEDNESDAY ACROSS ALL BUT NORTHERN INYO AND ESMERALDA COUNTIES WERE DRY SOUTHWEST FLOW FROM THE PAC NW TROUGH WILL BE MORE PREVALENT. POPS WERE ALSO NUDGED UPWARD TUESDAY AND WEDNESDAY TO KEEP AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THOUGH TEMPERATURES WILL TREND UPWARD WITH DECREASING CLOUD COVER. && .AVIATION...FOR MCCARRAN...THUNDERSTORM CHANCES WILL REMAIN VERY LOW NEAR THE TERMINAL THROUGH FRIDAY...BUT CHANCES WILL PERSIST IN THE PEACH SPRINGS CORRIDOR AND POSSIBLY THE MORMON MESA CORRIDOR. INCREASING THUNDERSTORM CHANCES ARE EXPECTED OVER THE WEEKEND...POSSIBLY LEADING TO A SIGNIFICANT RAIN EVENT SUNDAY AND MONDAY. WINDS WILL BECOME LIGHT AND VARIABLE DURING THE MID MORNING...POSSIBLY FAVORING AN EASTERLY DIRECTION LATE IN THE MORNING BEFORE RETURNING TO THE SOUTH SOUTHWEST THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE LIMITED MAINLY TO MOHAVE COUNTY THURSDAY AND FRIDAY THOUGH A STRAY SHOWER OVER THE CLARK OR LINCOLN COUNTY MOUNTAINS CANNOT BE RULED OUT. INCREASING THUNDERSTORM CHANCES ARE EXPECTED TO SPREAD NORTHWEST FROM ARIZONA AND THE GULF OF CALIFORNIA BEGINNING SATURDAY...POSSIBLY LEADING TO A SIGNIFICANT RAIN EVENT SUNDAY AND MONDAY...ESPECIALLY FOR THE MOJAVE DESERT. OUTSIDE OF THUNDERSTORMS...OPERATIONALLY SIGNIFICANT WINDS ARE NOT EXPECTED THROUGH FRIDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && WOLCOTT/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 22, 5:03 AM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 503 AM PDT THU AUG 22 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 503 AM PDT THU AUG 22 2013 /503 AM MST THU AUG 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DRYING IS EXPECTED TO TAKE PLACE FROM SOUTHWEST TO NORTHEAST WHICH SHOULD KEEP ISOLATED THUNDERSTORMS CONFINED TO NORTHWEST ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL SYSTEM IS EXPECTED TO MOVE UP THE WEST COAST OF THE BAJA PENINSULA WHICH WILL LIKELY INFLUENCE THE WEATHER THIS WEEKEND INTO EARLY NEXT WEEK. IT IS LOOKING MORE PROBABLE THAT A SURGE OF DEEP MOISTURE FROM THE GULF OF CALIFORNIA WILL SPREAD UP INTO THE TRI-STATE AREA LATE SATURDAY INTO SUNDAY WHICH WOULD LEAD TO EXTENSIVE HEAVY RAIN PRODUCING THUNDERSTORMS. CONFIDENCE IS LOW IN DETAILING RAINFALL AMOUNTS FOR SPECIFIC AREAS BUT CONFIDENCE IS MODERATE TO HIGH THAT THE REGION WILL SEE THE MOST SIGNIFICANT INFLUX OF MOISTURE SO FAR THIS MONSOON SEASON. ONCE IN PLACE...A MOIST AND UNSTABLE AIR MASS WILL LEAD TO A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY THROUGH SUNDAY. JA
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.